manuscripta mathematica

, Volume 14, Issue 2, pp 123–162 | Cite as

Über nichtlineare Spektral- und Störungstheorie

  • Wilhelm Singhof


A topology is defined on the set of closed operators between two Banach spaces. We show that the set of Lipschitzcontinuous operators is open in this topology; the relative topology on this subset is the natural one. The notion of spectrum is defined for nonlinear maps, and we prove among others the following facts: the resolvent set is open and depends upper semi-continuously on the operator; for Lipschitzcontinuous operators, the spectrum is compact; the resolvent map is continuous. Then we examine more closely the cases of Fréchet-differentiable maps and of isolated points in the spectrum.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    E.BERKSON: Some metrics on the subspaces of a Banach space. Pacific J. Math. 13, 7–22 (1963).Google Scholar
  2. [2]
    J.DIEUDONNE: Eléments d'Analyse, Tome I et III; Paris: Gauthier-Villars 1968 und 1970.Google Scholar
  3. [3]
    I.C.GOHBERG, A.S.MARKUS: Two theorems on the opening of subspaces of Banach spaces. Uspehi Mat. Nauk 14, 5 (89), 135–140 (1959).Google Scholar
  4. [4]
    T.KATO: Perturbation Theory for Linear Operators; Berlin-Heidelberg-New York: Springer 1966.Google Scholar
  5. [5]
    M.A.KRASNOSELSKII: Topological Methods in the Theory of Nonlinear Integral Equations; Oxford: Pergamon Press 1964.Google Scholar
  6. [6]
    J.W.NEUBERGER: Existence of a Spectrum for Nonlinear Transformations. Pacific J.of Math. 31, 157–159 (1969).Google Scholar
  7. [7]
    H.SCHUBERT: Topologie; Stuttgart: Teubner 1969.Google Scholar
  8. [8]
    J.T.SCHWARTZ: Nonlinear Functional Analysis; New York: Gordon and Breach 1969.Google Scholar
  9. [9]
    S.SMALE: An infinite dimensional version of Sard's theorem. Amer. J. Math. 87, 861–866 (1965).Google Scholar
  10. [10]
    P.P.ZABREIKO, M.A.KRASNOSELSKII: Solvability of Nonlinear Operator Equations. Functional Anal. and its Appl. 5, 206–208 (1971).Google Scholar

Copyright information

© Springer-Verlag 1974

Authors and Affiliations

  • Wilhelm Singhof
    • 1
  1. 1.Mathematisches Institut der Universität zu KölnKöln 41

Personalised recommendations